CheckEmoji Community · the emoji forum
🏠 Home 🆕 What's new ❓ Unanswered 🔥 Popular 📡 RSS Members 👥 0 online log in · register
Home › Roger Brown55 › Posts

Posts by Roger Brown55

5 posts shown.

Psychotropic medication discussion thread in Psychology & Therapy ·
Honestly, at this point, I’m even getting nervous about taking my Xanax 😢
Psychotropic medication discussion thread in Psychology & Therapy ·
Paul Newman5 said:I was on Lexapro and didn't deal with the racing heart, but I couldn't stand it for other reasons. Just wanted to mention that when this all started for me about a year ago, my heart was pounding constantly—hitting 125 bpm. My cardiologist prescribed Valium, half of a 25mg dose every morning. He basically said why should I suffer through that when he already suspected it was psychological. I saw him before I realized everything was coming from my head. Ever since I've been taking that little bit of Valium every morning, the palpitations have stopped completely, and I've taken it alongside my antidepressants without any issues; my psychiatrist said it wasn't a problem. If you have actual heart disease, I don't know, but my cardiac exams always come back clean.

My EKG came back normal—they told me my heart rate was fast but steady. I haven't gone for any more testing beyond that. Honestly, I'm convinced it's anxiety rather than actual heart disease; if it were my heart, I would've kicked the bucket years ago after dealing with panic attacks for eight years now.
But then again, being a hypochondriac...
Psychotropic medication discussion thread in Psychology & Therapy ·
Jessica Fowler4 said:Actually, Paxil doesn't really impact the cardiovascular system. In fact, I think Paxil has this pretty significant anxiolytic effect... it basically calms down the HPA axis—that's the hypothalamus-pituitary-adrenal axis, you know? That's the whole system responsible for stress response.

So, if anything, Paxil should actually reduce the strain on your cardiovascular system.

Long-term, Paxil has shown it can actually reverse some of those lasting changes in neuronal mapping caused by chronic stress, which I guess should also help lighten the load on that HPA axis thing.

Anyway, Paxil is kind of a very mild stimulant, but unlike other stimulants out there, it actually has an anxiolytic effect.

It's technically in the SSRI category, but honestly, everything you think you know about SSRIs or tricyclic antidepressants... it just doesn't apply to Paxil. It has a mechanism of action that's almost the complete opposite of both those groups.

Paxil is used quite successfully to block panic attacks—and man, that wouldn't be possible at all if Paxil was putting stress on the cardiovascular system.

In my opinion, Paxil should probably be one of the first antidepressants doctors offer people. It seems absolutely the safest, both when it comes to the side effect profile and how you titrate the dosage.

The only real headache with Paxil is that it only lasts maybe 2 to 3 hours. So, you're constantly having to take pills, and I think a lot of people feel that up-and-down fluctuation in blood concentration every few hours, and that's what bothers them...

What you wrote was about Paxil, but I was prescribed either Eli Lilly or Lexapro. I took Lexapro back around 2008, and I notice the side effects listed on the label have increased significantly. Back then, things like rapid heart rate or changes in heart rhythm (QT prolongation) weren't definitely listed as side effects.
Psychotropic medication discussion thread in Psychology & Therapy ·
I've been through episodes just like this before, and honestly, I'm a little worried that things won't really get better without an antidepressant.😢
Psychotropic medication discussion thread in Psychology & Therapy ·
Paul Newman5 said:I thought the same thing, so you've either reassured me or not. For me, Coax always caused muscle weakness and left me feeling totally sedated. I guess I'm just sensitive when it comes to medication. Thanks anyway. I don't feel great—anxiety is killing me—but every time someone prescribes something, I immediately start feeling all the side effects.

I’m terrible about meds too. Now that I’ve been prescribed Eli Lilly, I can’t even bring myself to take it, especially after reading that it can cause heart issues and that people with a racing heart shouldn't use it. My pulse has been sitting around 100 lately.😢